I started taking B12 (Shot o Bottle) 5000 mcgs in July of this year. I was working on my second bottle when I noticed my face breaking out in hives and was really oily. One nite, I experienced lying on my chest and started heart palpitations, it was really scary. I was out of breath and my heart was beating really fast and then it slowed down. It didn't happen again for a while, then a month later it happened again and so on but now more frequent. I immediatley stopped taking the pills and they still continued. I've went to the emergency room because I so weak from them, they ran an Ekg, blood and urine test, chest xray nothing showed up. I started taking fish oil to help, but they are still there but not as bad. I don't know what to do... Has anyone experienced this before?
I am always cautions about high dose of anything, albeit I do take 2 grams of fish oil Omega 3 every day...noting that 3 grams are recommended.
It may take some time to work out the high dose B12 effects, and I say that without out any personal knowledge or even a knowledge of what the "normal" daily requirement of B12 is, i.e., how much you were over the "line".
I hope you are taking reasonable quantities of fish oil.
Vit B12 is good for formation of red blood cells; a deficiency can result in anemia. Often vegetarians are low in Vit B12 because it's primarily found in animal products (eggs, milk, meat). The daily requirement is only 2 mcg. If I remember correctly the B vitamins are water soluble and what we don't need tends to go down the toilet. What a waste, huh? Fat soluble vitamins such as A can be toxic if you take too much. I don't see any notes about excess of B12.
Thanks, I'm definitely not lack of vitamins. I was only taking it to help speed the metabolism, but it didn't work that way for me. I have learned my lesson, never thought you could have too much of a vitamin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.